Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Catheter removed post TURP, have reduced urine with severe pain, burning in prostate. No improvement with levaquin. Normal?

I had TURP surgery on December 20th. Went home that night and went back the next morning to remove the catheter . On the morning of the 25th I went to the emergency room with a terrible uti . A catheter was inserted and stayed in for 7 days. After removal I had great flow when I urinated with some expected pain. For the next couple of weeks the flow became more and more reduced and more painful with burning in my prostate area. Had a culture done and no infection although as a precaution was put on levaquin . No improvement still. I m up every hour to an hour and a half every night. Should I expect that I need more time to recover and that it is post op swelling. I am 67 and in otherwise good health.
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi and welcome to HCM.

Thanks for your query.

Yes, TURP surgery does have a post-operative healing time, during which the inflammation caused due to the resection will have to heal. All blood and other residue left during surgery, will have to clear out, either through the catheter or while urinating.

Post-operative antibiotic coverage is a good option, and will prevent/treat infections caused. You could wait a while longer, and then visit your treating surgeon for a followup ultrasound examination of the region.

In the meantime, have plenty of fluids and cranberry juice, as both contribute in relieving symptoms.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Wed, 20 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor